MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8817278008
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during the procedure (patient use), when the patient¿s son just turned to the patient (the mother), when the patient noticed the fluid/liquid was leaking near the catheter.It was stated that the barrel of the bag machine (machine bag pipe) was leaking.The son took it off and put the cap on and they did not do the therapy that day.The son did not touch the catheter, but it got wet.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no patient symptoms or complications associated with this event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The evaluation found no potentially contributing factors.It was reported that there was a leak of unknown origin.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure (patient use), at the patient home, the patient¿s son turned to the patient (the mother) and noticed the fluid/liquid was leaking near the catheter (the end of cassette unit broke/ruptured).It was stated that the barrel of the bag machine (machine bag pipe) was leaking and the reported product itself had an issue at the time of the event in which the connection going from the cassette to the catheter was loose/broken.The son took it off and put the cap on and did not do the therapy that day.The son did not touch the catheter, but it got wet.The patient was already connected when the event occurred.It was stated that the catheter has been in placed for 4 months at the time of the event.Flushing was done prior to use and the result was automatic washing of the cassette line.No other products were utilized with the device.No excessive force was used on the device.The cleaning agent typically utilized to clean the catheter in its entirety was neutral/mild liquid soap and water.The cleaning agent typically used to clean the connector was water and neutral soap, during bath.The cleaning agents was not switched over the life of the catheter.The cleaning agent was not mixed.The cleaning agent was allowed to dry thoroughly prior to dressing the area, cleaning agent was allowed to dry thoroughly prior to applying ointment to the area, and there was no protocol change for cleaning agents used recently.The wound dressing utilized was gauze and micropore.The wound dressing included cleaning agents or antimicrobial properties (included antibacterial soap and mupirocin ointment).The ointment utilized at the exit site was mupirocia.The patient was responsible for catheter maintenance such as bath, daily dressing, connection and disconnection.The patients themselves was using mupirocin ointment into the catheter hole.The treatment (lotions/ointments, medications) was only with prescription.The site did not use sepsiderm to clean catheters.As a remedial action caregiver re-orientation was done.The reported product was explanted.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no patient symptoms or complications associated with this event.There was no blood loss and blood transfusion was not required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the procedure (patient use) at the patient home, when the patient¿s son just turned to the patient (the mother), when the patient noticed the fluid/liquid was leaking near the catheter (the end of cassette unit broke/ruptured).It was stated that the barrel of the bag machine (machine bag pipe) was leaking.The son took it off and put the cap on and they did not do the therapy that day.The son did not touch the catheter, but it got wet.It was stated that the catheter has been in placed for 4 months at the time of the event.There was no damages/defects observed on the reported catheter itself.Flushing was done prior to use and the result was automatic washing of the cassette line.The patient was already connected when the event occurred.No other products were utilized with the device.No excessive force was used on the device.The cleaning agent typically utilized to clean the catheter in its entirety was neutral/mild liquid soap and water.The cleaning agent typically used to clean the connector was w ater and neutral soap, during bath.The cleaning agents were not switched over the life of the catheter.The cleaning agent was not mixed.The cleaning agent was allowed to dry thoroughly prior to dressing the area, cleaning agent was allowed to dry thoroughly prior to applying ointment to the area, and there was no protocol change for cleaning agents used recently.The wound dressing utilized was gauze and micropore.The wound dressing included cleaning agents or antimicrobial properties (included antibacterial soap and mupirocin ointment).The ointment utilized at the exit site was mupirocia.The patient was responsible for catheter maintenance such as bath, daily dressing, connection and disconnection.The patients themselves were using mupirocin ointment into the catheter hole.The treatment (lotions/ointments, medications) was only with prescription.The site did not use sepsiderm to clean catheters.As a remedial action, caregiver re-orientation was done.The reported product was explanted.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There were no patient symptoms or complications associated with this event.There was no blood loss and blood transfusion was not required due to the event.There was no reported patient injury.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16916886
Report Number3009211636-2023-00140
Device Sequence Number7033303
Product Code FJS
UDI-Device Identifier10884521004276
UDI-Public10884521004276
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model Number8817278008
Device Catalogue Number8817278008
Device Lot Number2011800248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer05/19/2023
06/06/2023
07/18/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/06/2023
06/21/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale